The little b******s have got me again!

Just when I was having a lovely summer an beginning to think remission would go on and on. After two and a half years it felt like the status quo. So second line coming up. GemCarbo this time with Avastin. Last time I had Carbotaxol and it gave me such excrutiating leg pain I got the taxol dose reduced a bit. Can anyone tell me if leg pain is a side effect of this new chemo and if so what to do to reduce or control it. Forewarned is forearmed! Thank you for all past help. Sorry to be back needing more. Liz

16 Replies

oldestnewest
  • Hi Liz

    I'm sorry to hear the b is back. I had carbo gem second time and no leg pain. I wish u all the best xx

  • Hi I had second line with same drugs x had terrible joint pain with taxol first time around . But this chemo regime not joint pain not usually one side effects so here is hoping you won't have any issues with that x hope your treatment goes well

    Best wishes

    Ally xx

  • Hello Liz

    I am really sorry to hear that you have got to face this again. I have been told that a long remission after first line treatment is a good sign so I hope your latest treatment will give you excellent results. I had terrible joint pain and was told that it was taxol that causes it so hopefully that is one issue you won't face this time.

    Best wishes, Millie x

  • Hi,Liz. Don't we wish these little b******s would just bugger off and leave us alone. Why do they want to come back, we hate them!!!

    I was on gem/carb plus Avastin, 2nd line, and apart from tiredness and the odd nose bleed and runny nose I can honestly say that it ain't that bad. No leg pain, just the odd twinge in the back here and there.

    Good luck and let's hope the b******s stay away for a long long time. Love n hugs Irene xx

  • Hi Liz,

    So sorry to hear it's reared it's ugly head again.

    I hope your treatment goes well.

    Love

    Zannah xxx

  • Ally, Millie, Irene, Zannah..... Oh! I do love this site. There is always someone out there with good advice and kind words. Thank you for replying. I feel so relieved and can face it with optimism now. Phew. XX Liz

  • Hi Liz. I had terrible leg/joint pain on Taxol. Not so bad in the Gem/Carbo/Avatin regime. I've been on Avastin for over 14 months and am getting some pain in my foot/back and legs but nothing unbearable and nothing like Taxol. Wishing you all the best with your future treatment xxx Trish

  • Sorry it's back. Wishing you the best of luck with your treatment.

    Love Mary xx

  • Hi Liz. I am sorry you have to go through this again. I don't have any experience of your new treatment I am afraid so can't be of help. I had leg pain from same 1st line treatment as you. Mine finished 6 months ago and I still get leg pains. Did yours continue afterwards? If so, for how long. Also did you get Avastin first time round? Wising you well for new treatment and hope you will get long remission time. Ann xo

  • Avastin usually used for second line treatment but not in Scotland. Wishing you all the best with your treatment and a long remission :)

    Love Wendy x

  • Hi, sorry its back after so long., ! Mine returned after 6 years remission having had carboplatin alone first line tried it as second line but after 3rd cycle ct scan showed more growth on liver though pelvic mass had shrunk. Trying caelyx now and had first lot so fingers crossed! I had leg pain for months after chemo first line but remain hopeful for the caelyx to work though oncologyst said it only works in 1 in 5 people. Again, wish you well, it is upsetting when it rears its ugly head again.......xxxxxxxx

  • I get a lot of back ache but nothing too bad. Sorry it's back. Lovis

  • Hi Liz I had carbo/gem 2nd line could not have the Avastin as I have Crohn's disease , but at 69 I coped well with this regime, a few issues with white cell count but they gave me injections to give myself and they did the trick. Keep posting and let us know how you are doing. Lots of love Bridiexx

  • I was ok with taxol first time and am now on it again and had two sessions so far and am ok, but have not heard of similar on your new regime so fingers crossed for another long remission for you xxx

  • Many thanks to all of you for sharing your experience. It is such a comfort to have people to talk to who are fighting the same corner. I get courage from your courage and and a practical outlook from yours. So onwards....onwards...... XX Liz

  • So sorry to hear you have a recurrence just over my third. Had Carbo taxol, then Gem Taxol and finished Gem Avastin In February whilst staying on Avastin. I did find that the Gem which is supposed to be mild rather strong and my prescription had to be adjusted. But the numbers dropped again, I am staying on Avastin which is a targeted theraphy and I understand is not available in Scotland or Wales. I live in Ireland. Now for side effects, my bloods did go low and white cells dissapeared but came up again tg. I do have foot pain which is prob from the Avastin and tiredness. If you are not happy with the anti nausea meds ask for stronger and if you get pain ask for painkillers. But while on each regime felt a melt down, I got over it after a few days. Wishing you all the best , I know its not funny but I had to smile at your title. We all feel that way on a recurrence but remember you are getting the meds to murder the little b......s And I am sure all will go well for you.

You may also like...